Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An inequality concerning the smallest disc that contains the spectrum of an operator


Author: Gerhard Garske
Journal: Proc. Amer. Math. Soc. 78 (1980), 529-532
MSC: Primary 47A10
MathSciNet review: 556626
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Any bounded linear operator T on a Hilbert space satisfies the inequality $ {\sup _{\left\Vert x \right\Vert = 1}}\{ {\left\Vert {Tx} \right\Vert^2} - \vert(Tx,x){\vert^2}\} \geqslant R_T^2$, where $ {R_T}$ is the radius of the smallest disc containing the spectrum of T. An example is given, which shows that we cannot expect equality for $ {G_1}$ operators in general, contrary to a conjecture of Istraţescu.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A10

Retrieve articles in all journals with MSC: 47A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0556626-5
Keywords: Spectrum, $ {G_1}$ operator
Article copyright: © Copyright 1980 American Mathematical Society